Indiana, 2010

Heavy Snow in Indiana, February 8 to 9, 2010

February 8 to 9, 2010 · NWS LMK · 10 events in 10 counties and zones

A combination of an inverted trough moving across Tennessee and a strong closed low diving southward across the upper Midwest brought widespread snow ranging from 4 to 7 inches across southern Indiana. Snow began during the early morning hours on Tuesday Feb 9th.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A combination of an inverted trough moving across Tennessee and a strong closed low diving southward across the upper Midwest brought widespread snow ranging from 4 to 7 inches across southern Indiana. Snow began during the early morning hours on Tuesday Feb 9th. Light snow fell intermittently through the pre-dawn hours with a couple of inches of accumulation. Snowfall rates increased around dawn as banded precipitation associated with a deformation zone moved across the region. Occasionally heavy snow produced an additional 2 to 4 inches before ending during the mid morning hours. The axis of heaviest snow fell generally along the Ohio River from Jeffersonville through Scott and Jefferson Counties Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 8, 8:00 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 8, 8:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EST MON FEB 8 2010

...MESOSCALE UPDATE...

EARLY EVENING MESOSCALE UPDATE...

WELL...AS OF 700 PM EST...EVAP COOLING WORKING WELL...WITH MKL CIG
DROPPING 4000 FT TO IFR AND FZRA IN 2 HOURS. BWG CIG DOWN TO
4K...AND WILL BE KEEP DROPPING. ALONG THE MS RIVER FROM STL TO N
OF MEM IS IFR CIGS...MDT SNOW WITH VSBYS AROUND 1 MILE AND SNOW IS
ACCUMULATING ACRS NE AR INTO JUST BEGINNING TO ACCUMULATE IN WRN
KY. CHRISTIAN COUNTY JUST REPORTED 1 INCH ON THE GROUND.

UPPER LOW OVER AT BORDER OF SD/NE/IA/MN IS MOVING SSE WHICH IS
ALLOWING PCPN TO CREEP BACK TO THE NE.  AREA PCPN MOVEMENT IS NEWD
ON THE HPX RADAR.  SFC TEMPS ON KY MESONET AND OTHER OBS HAVE
WARMEST AIR AS BWG AND SME AT 36...WITH 27 AT OWEN.  T-TD SPREADS
ARE 4-8 DEGREES...SO ONCE LEADING EDGE PCPN SHIELD APPROACHES AN
AREA...THE SNOW SHOULD START RATHER QUICKLY.

BNA 00Z SOUNDING JUST ARRIVED...WITH 2 DRIER LAYERS INTERSPERSED
THROUGH LOWER TROPOSPHERE THAT IS FAIRLY MOIST. SFC WET BULB ABOUT
29 DEGREES AT OHX. ILX 00Z SOUNDING IS ALSO A SNOW SOUNDING.

THE 23Z RUC SHOWING STRONG ISENTROPIC ASCENT FROM
I280-I290K...INCREASING FAIRLY ROBUSTLY FROM 03-06Z.  THE LLVLS WILL
BE INCREASING TO 25 TO 35 KTS BY 06Z...RESULTING IN OVERRUNNING WAA.
THE BIG QUESTION IS HOW FAR N THIS SPREADS TONIGHT AND WILL IT
ACCUMULATE DOWN SE.

MY MAIN DILEMMA THIS EVENING IS THE SE WINTER WX ADVISORY. THERE IS
SO MUCH WAA THAT MOST OF THE PCPN MAY STAY AS RASN OR EVEN RA. FOR
NOW ALL THE HEADLINES LOOK GOOD. WILL PUT ANOTHER MESO AFD AROUND
915 PM.

.SHORT TERM (TONIGHT AND TUESDAY)...

A DEVELOPING WINTER STORM CONTINUES TO SHAPE UP FOR THE LOWER OHIO
VALLEY TONIGHT AND TUESDAY. IN THE UPPER ATMOSPHERE WE WILL HAVE A
NORTHERN STREAM (COLD) LOW PHASE WITH A SOUTHERN STEAM (WARM AND
MOIST) LOW MOVING ACROSS NORTHERN TEXAS. A COUPLE OF UNUSUAL THINGS
WILL MAKE THIS A DIFFICULT FORECAST. ONE... THE MAIN 8H LOW WILL
TRACK NORTH OF THE FORECAST AREA WHICH USUALLY INDICATES RAIN AND WE
WILL SEE A STRONG LOW LEVEL SOUTHERLY FLOW. STILL IT LOOKS AS IF
SNOW WILL INITIALLY BE THE MAIN ISSUE AS PRECIPITATION OVERSPREADS
THE REGION TONIGHT. THE HEAVIEST SNOW WILL OCCUR BETWEEN 06 AND 15Z
ACROSS THE WEST AND NORTHWEST PORTION OF THE FORECAST AREA. A TONGUE
OF WARM AIR WILL WORK NORTH INTO THE REGION TOWARD MORNING BUT
SHOULD BE CONFINED TO THE SOUTH AND EAST PORTION OF THE FORECAST
AREA. SO IN THIS REGION THE PRECIPITATION WILL CHANGE TO A PERIOD OF
RAIN. THE ISSUE WILL BE HOW SOON THE WARMER AIR ARRIVES AND IN WHAT
AREA.

FOR NOW WE WILL CONTINUE WITH OUR WINTER STORM WARNING AND ADVISORY
THAT WAS ISSUED EARLIER TODAY RUNNING IT THROUGH 18Z TUESDAY. WE
HAVE CUT BACK ON SNOW TOTALS IN SOME AREAS WITH AROUND 4 INCHES
EXPECTED IN THE LOUISVILLE AND LEXINGTON AREAS AND 1 TO 2 INCHES
ACROSS THE SOUTHEAST PORTION OF CENTRAL KENTUCKY WHERE THE WARMEST
AIR IS EXPECTED.

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY TUESDAY
AFTERNOON AND COLDER AIR WILL QUICKLY FILTER IN. ANY WET SNOW OR WET
ROADS WILL REFREEZE. IN ADDITION WINDS WILL GUST UP TO 30 MPH
TUESDAY NIGHT AS TEMPERATURES FALL INTO THE TEENS AND LOWER 20S.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

BY WEDNESDAY MORNING THE UPPER LEVEL LOW WILL BE JUST EAST OF
KENTUCKY WITH THE SURFACE LOW JUST OFF THE EAST COAST. MOISTURE
WRAPPING AROUND THIS LOW WILL CAUSE SNOW SHOWERS THROUGH MUCH OF THE
DAY ON WEDNESDAY. SNOW SHOWERS WILL BEGIN TO TAPER OFF ON WEDNESDAY
AFTERNOON INTO THE EVENING FROM WEST TO EAST. THESE SNOW SHOWERS MAY
CAUSE SOME ADDITIONAL LIGHT SNOW ACCUMULATIONS THROUGH THE
DAY...GENERALLY LESS THAN HALF AN INCH.

IN ADDITION TO CONTINUING SHOW SHOWERS THE PRESSURE GRADIENT
ASSOCIATED WITH THE SURFACE LOW WILL BE TIGHT ACROSS THE AREA ON
MONDAY. WINDS WILL BE QUITE GUSTY THROUGH THE DAY WITH SUSTAINED
WINDS AROUND 20 MPH WITH GUSTS UP TO 35 MPH. THESE WINDS WILL RELAX
TOWARDS EVENING AS THE LOW MOVES OFF TO THE EAST AND THE PRESSURE
GRADIENT RELAXES.

COLD HIGH PRESSURE WILL BUILD IN ON THURSDAY WITH SKIES BECOMING
PARTLY CLOUDY. THE NEXT SOUTHERN STREAM SYSTEM WILL MOVE OFF THE
TEXAS COAST ON THURSDAY NIGHT. THIS TIME HOWEVER IT LOOKS LIKE WE
WILL CATCH A BREAK AND THE SYSTEM WILL STAY FAR ENOUGH TO THE SOUTH
TO KEEP THE FORECAST AREA DRY. THE ONLY OTHER PRECIPITATION CHANCE
LOOKS TO BE ON SATURDAY INTO SATURDAY NIGHT AS A WEAK SHORTWAVE
CROSSES THE REGION. THIS COULD BRING SOME LIGHT SNOW SHOWERS TO THE
AREA.

TEMPERATURES THROUGH THE LONG TERM WILL REMAIN ON THE COLD SIDE WITH
HIGHS RUNNING AROUND TEN DEGREES BELOW NORMAL. LOWS WILL RANGE FROM
THE UPPER TEENS TO THE LOWER 20S.

&&

.AVIATION (00Z TAF ISSUANCE)...

WELL...EVAPORATIVE COOLING COMMENCING ESPECIALLY AT BWG.  LEADING
EDGE OF PCPN TO MKL TO CGI. THIS WILL TAKE SOME TIME AND PCPN WILL
MOVE INTO:

BWG BTWN    02-03Z
SDF BTWN    05-06Z
LEX BTWN    06-07Z

WE EXPECT MDT SNOW BTWN 08-11Z...WHERE VSBY AT SDF AND LEX WILL BE
FLUTTERING WITH IFR..FOR NOW 1 MILE AND 500 FT CIGS WITH THE WORST
CASE SCENARIO 200 FT AND 1/2 MILE.  THE SNOW WILL BE TAPERING OFF IN
THE MID TO LATE MORNING...WITH CIGS HOLDING IN THE 1000-1500 FT
RANGE. WINDS WILL INCREASE TUE AFTN FROM THE WEST AT 10-20 MPH AND
GUSTY. WIND CHILLS FOR ANYONE ON THE RAMPS WILL BE NIPPY.

WITH TEMPERATURES FALLING COULD CAUSE RAMPS ON THE TARMACS TO ICE
UP.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ TUESDAY FOR
     KYZ023>043-045>049-053-054.

     WINTER WEATHER ADVISORY UNTIL 1 PM EST /NOON CST/ TUESDAY FOR
     KYZ055>057-061>067-070>078-081-082.

IN...WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ TUESDAY FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......JDG
SHORT TERM.....JA
LONG TERM......EES
AVIATION.......JDG
Hazardous weather outlook, Feb 8, 9:08 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EST MON FEB 8 2010

INZ076>079-083-084-089>092-KYZ023-032-091000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
TRIMBLE KY-
908 PM EST MON FEB 8 2010 /808 PM CST MON FEB 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

A WINTER STORM WILL BRING INCREASING SNOWFALL TO THE AREA
OVERNIGHT. THE STORM LOOKS TO BRING 3 TO 4 INCHES OF SNOW TO
SOUTHERN INDIANA AND TRIMBLE COUNTY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

SNOW WILL PRODUCE SLICK AND HAZARDOUS DRIVING CONDITIONS FOR THE
MORNING COMMUTE TUESDAY. DRIVERS SHOULD PLAN EXTRA TIME TO REACH
THEIR DESTINATION AND USE CAUTION ON THE ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOW WILL CONTINUE THROUGH MIDDAY TUESDAY BEFORE
BECOMING LIGHT AND MORE SCATTERED IN NATURE LATE TUESDAY. TOTAL
SNOW ACCUMULATIONS OF 4 TO 6 INCHES OF SNOW WILL BE POSSIBLE.

A COLD FRONT WILL SWEEP THROUGH THE AREA LATE TUESDAY AFTERNOON AND
TEMPERATURES WILL RAPIDLY FALL WELL BELOW FREEZING. ANY WET OR
SLUSHY ROADWAYS WILL QUICKLY REFREEZE LATE TUESDAY AFTERNOON INTO
THE EVENING.

WINDS WILL SWITCH TO THE WEST DURING THE AFTERNOON AND INCREASE TO
15 TO 25 MPH WITH HIGHER GUSTS. THIS WILL RESULT IN WIND CHILLS
DROPPING INTO THE SINGLE DIGITS TUESDAY NIGHT.

SCATTERED TO NUMEROUS SNOW SHOWERS WILL MOVE ACROSS THE OUTLOOK AREA
WEDNESDAY AND WEDNESDAY NIGHT...WITH THE MOST NUMEROUS SNOW SHOWERS
OVER SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. THEREFORE...
SOME ADDITIONAL LIGHT ACCUMULATIONS ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MONDAY NIGHT AND TUESDAY.

KYZ024>031-033>043-045>049-053-054-091000-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
908 PM EST MON FEB 8 2010 /808 PM CST MON FEB 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A WINTER STORM WILL BRING INCREASING SNOWFALL TO THE AREA
OVERNIGHT. THE STORM LOOKS TO BRING 2 TO 3 INCHES OF SNOW TO
THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST
AMOUNTS WILL BE CLOSEST TO THE OHIO RIVER.

SNOW WILL PRODUCE SLICK AND HAZARDOUS DRIVING CONDITIONS FOR THE
MORNING COMMUTE TUESDAY. DRIVERS SHOULD PLAN EXTRA TIME TO REACH
THEIR DESTINATION AND USE CAUTION ON THE ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOW WILL CONTINUE THROUGH MIDDAY TUESDAY BEFORE
BECOMING LIGHT AND MORE SCATTERED IN NATURE LATE TUESDAY. TOTAL
SNOW ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW WILL BE
POSSIBLE....WITH ISOLATED HEAVIER AMOUNTS NEAR THE OHIO RIVER.

A COLD FRONT WILL SWEEP THROUGH THE AREA LATE TUESDAY AFTERNOON AND
TEMPERATURES WILL RAPIDLY FALL WELL BELOW FREEZING. ANY WET OR
SLUSHY ROADWAYS WILL QUICKLY REFREEZE LATE TUESDAY AFTERNOON INTO
THE EVENING.

WINDS WILL SWITCH TO THE WEST DURING THE AFTERNOON AND INCREASE TO
15 TO 25 MPH. THIS WILL RESULT IN WIND CHILLS DROPPING INTO THE
SINGLE DIGITS TUESDAY NIGHT.

SCATTERED TO NUMEROUS SNOW SHOWERS WILL MOVE ACROSS THE OUTLOOK AREA
WEDNESDAY AND WEDNESDAY NIGHT...WITH THE MOST NUMEROUS SNOW SHOWERS
OVER SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. THEREFORE...
SOME ADDITIONAL LIGHT ACCUMULATIONS ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MONDAY NIGHT AND TUESDAY.

KYZ055>057-061>067-070>078-081-082-091000-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
908 PM EST MON FEB 8 2010 /808 PM CST MON FEB 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WINTER STORM WILL APPROACH THE AREA AND A WINTER WEATHER ADVISORY
IS IN EFFECT THROUGH TUESDAY AFTERNOON. THE STORM LOOKS TO BRING
1 TO 2 INCHES OF SNOW TO THE AREA WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. SOME OF THE PRECIPITATION MAY MIX WITH SLEET SOUTH AND
EAST OF A TOMPKINSVILLE TO CAMPBELLSVILLE TO RICHMOND LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PUSH OF WARM AIR IN THE LOW LEVELS WILL ALLOW SOME OF THE
ACCUMULATING SNOW TO MIX WITH RAIN OR SLEET THROUGH MIDDAY
TUESDAY BEFORE BECOMING LIGHT AND MORE SCATTERED IN NATURE LATE
TUESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES OF SNOW WILL BE
POSSIBLE OVER SOUTHWEST CENTRAL KENTUCKY AND 1 TO 2 INCHES OVER
THE SOUTHEAST.

A COLD FRONT WILL SWEEP THROUGH THE AREA LATE TUESDAY AFTERNOON AND
TEMPERATURES WILL RAPIDLY FALL WELL BELOW FREEZING. ANY WET OR
SLUSHY ROADWAYS WILL QUICKLY REFREEZE LATE TUESDAY AFTERNOON INTO
THE EVENING.

WIND CHILLS WILL LOWER INTO THE SINGLE DIGITS ABOVE ZERO TUESDAY
NIGHT...DUE TO WINDS AROUND 20 MPH WITH HIGHER GUSTS.

SCATTERED TO NUMEROUS SNOW SHOWERS WILL MOVE ACROSS THE OUTLOOK AREA
WEDNESDAY AND WEDNESDAY NIGHT...WITH THE MOST NUMEROUS SNOW SHOWERS
OVER SOUTHERN INDIANA AND THE BLUEGRASS REGION OF KENTUCKY. THEREFORE...
SOME ADDITIONAL LIGHT ACCUMULATIONS ARE LIKELY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MONDAY NIGHT AND TUESDAY.

04

In the hours before

Special weather statement, Feb 8, 11:15 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EST MON FEB 8 2010

INZ077>079-092-KYZ031>037-042-043-090600-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-BOURBON KY-
NICHOLAS KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
1115 PM EST MON FEB 8 2010

...SNOW SPREADING INTO THE REGION...

SNOW MOVING NORTHWARD ACROSS KENTUCKY WILL SPREAD THROUGHOUT THE
REST OF THE NORTHERN BLUEGRASS AND EASTERN PORTIONS OF SOUTHERN
INDIANA BY 1230 AM EST. THIS INCLUDES MADISON AND CYNTHIANA. DUE
TO THE COLD SURFACE CONDITIONS THE LIGHT SNOW WILL ACCUMULATE
EASILY. EVEN JUST A DUSTING OF ACCUMULATION CAN CAUSE SLICK ROAD
CONDITIONS SO PLEASE USE CAUTION IF OUT DRIVING TONIGHT.

INZ076-083-084-089>091-KYZ023>030-038>041-045>049-053>057-061>067-
070>072-090600-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1115 PM EST MON FEB 8 2010 /1015 PM CST MON FEB 8 2010/

...SNOW WILL CONTINUE OVERNIGHT...

LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS OVER MUCH OF
SOUTHERN INDIANA AND CENTRAL KENTUCKY. COLD SURFACE TEMPERATURES
WILL ALLOW THE SNOW TO BEGIN ACCUMULATING AS SOON AS IT STARTS
FALLING. SNOWFALL RATES AROUND HALF AN INCH PER HOUR WILL BE
POSSIBLE. PLEASE USE CAUTION IF OUT ON THE ROADS TONIGHT.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heavy snow. Local standard time, as filed.

Heavy Snow, Perry

When
February 8, 11:30 PM EST to February 9, 9:30 AM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
38.080, -86.638 (the zone’s center; the record gives no point)

Three to 5 inches of snow fell countywide.

Heavy Snow, Dubois

When
February 9, 12:10 AM EST to 10:00 AM EST
Where
Dubois forecast zone
Reported by
COOP Observer
Coordinates
38.364, -86.880 (the zone’s center; the record gives no point)

Three to 4 inches of snow fell countywide.

Heavy Snow, Orange

When
February 9, 12:10 AM EST to 10:00 AM EST
Where
Orange forecast zone
Reported by
COOP Observer
Coordinates
38.542, -86.495 (the zone’s center; the record gives no point)

Three to 5 inches of snow fell countywide.

Heavy Snow, Washington

When
February 9, 12:10 AM EST to 10:00 AM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
38.600, -86.105 (the zone’s center; the record gives no point)

Five to 7 inches of snow fell countywide.

Heavy Snow, Harrison

When
February 9, 12:10 AM EST to 10:00 AM EST
Where
Harrison forecast zone
Reported by
COOP Observer
Coordinates
38.195, -86.111 (the zone’s center; the record gives no point)

Five to 7 inches of snow fell countywide.

Heavy Snow, Scott

When
February 9, 12:15 AM EST to 10:00 AM EST
Where
Scott forecast zone
Reported by
COOP Observer
Coordinates
38.685, -85.747 (the zone’s center; the record gives no point)

Five to 7 inches of snow fell countywide.

Heavy Snow, Crawford

When
February 9, 12:15 AM EST to 10:00 AM EST
Where
Crawford forecast zone
Reported by
COOP Observer
Coordinates
38.292, -86.452 (the zone’s center; the record gives no point)

Four to 7 inches of snow fell countywide.

Heavy Snow, Floyd

When
February 9, 12:15 AM EST to 10:15 AM EST
Where
Floyd forecast zone
Reported by
COOP Observer
Coordinates
38.319, -85.907 (the zone’s center; the record gives no point)

Between 5 and 7 inches of snow fell countywide.

Heavy Snow, Clark

When
February 9, 12:30 AM EST to 10:30 AM EST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
38.477, -85.707 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell countywide.

Heavy Snow, Jefferson

When
February 9, 12:45 AM EST to 11:00 AM EST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
38.786, -85.439 (the zone’s center; the record gives no point)

Five to 7 inches of snow fell countywide.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205253, 205247, 205248, 205249, 205254, 205250, 205252, 205255, 205256, 205251.